Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 14, NWS Shreveport, LA

November 5, 2000Red River County, Texas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this flash flood warning at Nov 5, 2000, 10:00 PM CST for Red River County, Texas; McCurtain County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 5, 2000, 10:00 PM CST (04:00 UTC)
Expired
Nov 6, 2000, 2:00 AM CST
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties McCurtain County, OK, Red River County, TX

The radar

The Western Arkansas radar (KSRX), 166 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 060404
FFWSHV
OKC089-TXC387-060800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 PM CST SUN NOV 5 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCCURTAIN COUNTY IN OKLAHOMA
  RED RIVER COUNTY IN TEXAS

* UNTIL 200 AM CST

* AT 1000 PM CST...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR   
INDICATED A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS
RED RIVER COUNTY TEXAS AND MCCURTAIN COUNTY OKLAHOMA FROM NEAR BOGOTA
AND CLARKSVILLE ONTO NEAR IDABEL AND EAGLETOWN. DOPPLER RADAR ESTIMATED
THAT NEARLY THREE INCHES OF RAINFALL HAD FALLEN ACROSS THESE COUNTIES
OVER THE PAST TWO HOURS AND AN ADDITIONAL TWO TO THREE INCHES WILL
BE POSSIBLE.

INDIVIDUAL THUNDERSTORM CELLS WERE MOVING RAPIDLY NORTHEAST NEAR 40 MPH
BUT THE LINE OF STORMS ITSELF WAS MOVING TOWARDS THE EAST NEAR 20 MPH.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  MCCURTAIN COUNTY IN OKLAHOMA
  RED RIVER COUNTY IN TEXAS
UNTIL 200 AM CST.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 5, 9:30 PM CST, 30 minutes earlier.

Area forecast discussion, Nov 5, 9:30 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 PM CST SUN NOV 5 2000

SINCE I KNOW ADDITIONAL HEAVY RAINFALL IS IMMINENT TONIGHT...I WILL
ISSUE A FFA FOR THE WESTERN HALF OF THE AREA.  THIS FFA WILL BE
GENERALLY WEST OF A LINE FROM NASHVILLE TO TEXARKANA AR...AND WEST
OF A LINE FROM HOMER TO MANY LOUISIANA.  THE FFA WILL BE THROUGH
061000Z.  ZONE UPDATE IS ON THE WAY TO INCLUDE FFA AND TOR.

ELEVEN

.SHvV...FFA THROUGH 061000Z...WEST OF A NASHVILLE...TEXARKANA
AR...HOMER...MANY LA LINE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 11:52 PM CSTSevere Thunderstorm WarningSHVRed River38 min
Nov 6, 1:38 AM CSTSevere Thunderstorm WarningSHVShelby52 min

Nearby

Flash Flood Warnings in Texas, 2000Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.